Alert archive / Minnesota / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 134, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 4, 2017, 12:03 PM CDT for Becker County, Hubbard County, Minnesota. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2017, 12:03 PM CDT (17:03 UTC)
- Expired
- Sep 4, 2017, 12:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Becker County, MN, Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 194 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 12:10 PM CDT | HAIL 1 | 7 Ne Park Rapids, MN | VEGABOND VILLAGE CAMPGROUND |
| Sep 4, 12:20 PM CDT | HAIL 1 | 8 E Park Rapids, MN | BIG STONY LAKE. VIA SOCIAL MEDIA |
| Sep 4, 12:20 PM CDT | HAIL 1.75 | Dorset, MN | SHERIFF DEPARTMENT REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 5.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WUUS53 KFGF 041703
SVRFGF
MNC005-057-041745-
/O.NEW.KFGF.SV.W.0134.170904T1703Z-170904T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
1203 PM CDT MON SEP 4 2017
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Southern Hubbard County in north central Minnesota...
Northeastern Becker County in northwestern Minnesota...
* Until 1245 PM CDT.
* At 1203 PM CDT, a severe thunderstorm was located near Two Inlets,
or 28 miles southwest of Bemidji, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Camp Wilderness around 1210 PM CDT.
Emmaville around 1215 PM CDT.
Park Rapids around 1220 PM CDT.
Nevis and Dorset around 1225 PM CDT.
Badoura and Chamberlain around 1240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4680 9485 4708 9527 4721 9510 4697 9466
4680 9466
TIME...MOT...LOC 1703Z 313DEG 33KT 4710 9511
HAIL...1.25IN
WIND...60MPH
$$
dtr2 follow-up statements
573
WWUS53 KFGF 041726
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1226 PM CDT MON SEP 4 2017
MNC005-041736-
/O.CAN.KFGF.SV.W.0134.000000T0000Z-170904T1745Z/
Becker MN-
1226 PM CDT MON SEP 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BECKER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4680 9485 4699 9510 4711 9495 4697 9466
4680 9466
TIME...MOT...LOC 1726Z 316DEG 34KT 4694 9489
$$
MNC057-041745-
/O.CON.KFGF.SV.W.0134.000000T0000Z-170904T1745Z/
Hubbard MN-
1226 PM CDT MON SEP 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHERN HUBBARD COUNTY...
At 1226 PM CDT, a severe thunderstorm was located over Dorset, or 37
miles south of Bemidji, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Chamberlain around 1235 PM CDT.
Badoura around 1240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4680 9485 4699 9510 4711 9495 4697 9466
4680 9466
TIME...MOT...LOC 1726Z 316DEG 34KT 4694 9489
HAIL...1.25IN
WIND...60MPH
$$
DTR897
WWUS53 KFGF 041751
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1251 PM CDT MON SEP 4 2017
MNC057-041801-
/O.EXP.KFGF.SV.W.0134.000000T0000Z-170904T1745Z/
Hubbard MN-
1251 PM CDT MON SEP 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HUBBARD COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.
LAT...LON 4680 9485 4699 9510 4711 9495 4697 9466
4680 9466
TIME...MOT...LOC 1751Z 313DEG 33KT 4679 9465
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 10:13 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 4, 10:13 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1013 AM CDT Mon Sep 4 2017 .UPDATE... Issued at 1012 AM CDT Mon Sep 4 2017 Nice well developed short wave moving SE thru NW MN this morning. Cluster of strong storms with it producing small hail from Marshall county to Beltrami county MN. This activity will move southeast of our fcst area by noon. Then we are looking at more diurnally driven activity due to sun and cool air aloft. Fcst currently seems good and little change needed. && .SHORT TERM...(Today and tonight) Issued at 310 AM CDT Mon Sep 4 2017 Challenge for today will be winds and showers with thunder this afternoon. FA area will be between SFC low to the NE and SFC high to the NW creating a tight pressure gradient across the region with NW winds. In addition to the pressure gradient deep mixing of the blyr, up to near 700mb, is expected this afternoon with 35 to 40 kts at the top of the layer. We will have sustained winds along and west of the valley at 25 to 30mph with gusts 30 to 40mph. This is just below wind advisory criteria. A bit lower across the eastern portions of the FA. Convective showers are expected to develop under the increasing cyclonic low aloft and lowering heights. CAMs are showing up to 1000 J/KG of MUCAPE developing this afternoon providing the thunder risk. Activity is expected to quickly push southeast ending around 00z. Widespread significant rainfall is not expected with these showers generally only a few hundredths up to a tenth of an inch. Winds will weaken and also lose gustiness for the overnight period with lows dropping into the 40s. .LONG TERM...(Tuesday through Sunday) Issued at 310 AM CDT Mon Sep 4 2017 Tuesday will see lower wind values but still breezy conditions as NW winds will mix during the afternoon up to near 800mb with 20 to 25kts available. Highs in the 60s with a few upper 50s in the far east where clouds are thicker or persist. SFC high pressure gradually approaches the area with the center expected to be over the central Dakotas by 12Z Wednesday morning. Will continue to use the cool side of guidance with values around 40 and the generally cooler locales seeing lows in the mid and upper 30s, mainly in NW MN. With SFC high overhead winds will be light Wednesday with little mixing and the cool air mass will see highs in the 60s. Thursday through Sunday night...The extended period will shape up to be warm and dry as upper level ridging builds over the region. Along with the upper ridge, surface high pressure will remain entrenched over the Great Lakes with return flow over the area. Otherwise, there will be a chance for some shower activity late in the period as an upper level wave traverses the flow. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 631 AM CDT Mon Sep 4 2017 NW winds gusting to 30 to 35kts this afternoon with scattered showers and thunderstorms persisting through 00Z. Convection and winds diminish with sundown. VFR CIGs expected throughout the period. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Riddle SHORT TERM...JK LONG TERM...Hopkins/JK AVIATION...JK
Hazardous weather outlook, Sep 4, 6:47 AM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 647 AM CDT Mon Sep 4 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-051200- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 647 AM CDT Mon Sep 4 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight General thunderstorms are possible late this morning and into the afternoon. These storms may contain brief heavy downpours, dangerous lightning and gusty winds. Storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 4, 9:50 AM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
950 AM CDT MON SEP 4 2017
MNZ009-017-041530-
North Beltrami MN-South Beltrami MN-
950 AM CDT MON SEP 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BELTRAMI COUNTY
UNTIL 1030 AM CDT...
At 949 AM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Lower Red Lake, or 33 miles north of Bemidji, moving
southeast at 55 mph.
Dime size hail will be possible with this storm.
This strong thunderstorm will be near...
Redby and Island Lake in Beltrami County around 1000 AM CDT.
Nebish around 1005 AM CDT.
Tenstrike, Blackduck and Hines around 1020 AM CDT.
Pennington around 1030 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4741 9460 4792 9525 4807 9498 4769 9441
4741 9442
TIME...MOT...LOC 1449Z 311DEG 48KT 4795 9505
dtrThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:50 AM CDT | Special Weather Statement | FGF | Beltrami | 40 min |
| Sep 4, 1:52 PM CDT | Special Weather Statement | FGF | Clearwater, Mahnomen, Polk | 53 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.